MAUDE Adverse Event Report: COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT

COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Model Number G56610
Medical Device Problem Codes Material Rupture (1546); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code = nin, stent, renal.Occupation = lab manager.Pma/510(k) number = p100028.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure to treat renal artery stenosis involving a male patient of unknown age, a formula 418 renal balloon-expandable stent balloon ruptured, displacing the stent.The physician reportedly advanced the stent into the renal artery and believes that the catheter of the balloon was cut by the patient's calcium.The balloon and stent were advanced into the intended location; however, the punctured balloon would not inflate.The physician then attempted to remove the entire device when the stent became dislocated off the delivery catheter outside of the planned location.Attempts to retrieve the stent with a snare were unsuccessful.The physician was able to move the stent to a location that would not cause any issues and the stent remains in the patient's leg.There are no plans to retrieve the stent.There have been no reported adverse effects to the patient as a result of this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows a single nonconforming event which could contribute to this failure mode, but the affected product was scrapped and not replaced.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Instructions for use are accompanied with the device, which note that the stent is preloaded and should not be removed.Special care is advised to not disrupt the stent.Upon removal of the system from its packaging, the device is to be inspected to ensure no damage has occurred.The patient was noted by the performing physician to have had calcification within the target vessel that may have contributed to the reported event.This remains the most likely cause for the device failure.Based on the information provided and no product returned, however, investigation has concluded that the information gathered does not establish a cause for the failure of the deployment system.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8707908
Report Number1820334-2019-01470
Device Sequence Number1993038
Product Code NIN
UDI-Device Identifier10827002566108
UDI-Public(01)10827002566108(17)220102(10)9415254
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model NumberG56610
Device Catalogue NumberFOR418-18-80-5-20
Device Lot Number9415254
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;